Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 10, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at May 10, 2021, 2:50 PM CDT for Gulf County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 2:50 PM CDT (19:50 UTC)
Expired
May 10, 2021, 3:15 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Tallahassee radar (KTLH), 105 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

705 
WWUS82 KTAE 101950
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon May 10 2021
 
FLZ014-015-114-115-102015-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
350 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WESTERN
FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong 
thunderstorm 7 miles southeast of Port St. Joe, moving east at 35 
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Franklin, Eleven Mile, Odena,
Cape San Blas, Indian Pass, Beverly, Milltown, Bay City, Apalachicola
Airport, Simmons Bayou, Hays Place, Fort Gadsden, Nine Mile, Buck
Siding, High Bluff, Thirteen Mile and Tilton.

LAT...LON 2964 8539 2992 8527 2994 8473 2972 8479
      2962 8511
TIME...MOT...LOC 1950Z 267DEG 49KT 2977 8518 

$$

04-MCD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 10, 1:27 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 10, 1:27 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
227 PM EDT Mon May 10 2021

.AVIATION...
[Through 18Z Tuesday]

Showers are making their way across ECP and TLH and will continue
to do so through the rest of the afternoon as shower activity
moves east from the Gulf. DHN, ABY and VLD will remain relatively
quiet with some pop up showers possible through sunset. After
sunset shower activity quickly diminishes. IFR conditions are
expected across all terminals during the early morning hours as
lower cloud cigs move in ahead of tomorrow afternoons' storms.
Cigs will increase steadily into MVFR after sunrise tomorrow.

&&

.PREV DISCUSSION [1219 PM EDT]...

.NEAR TERM [Through Tonight]...

An approaching cold front today will lead to the potential for
showers and thunderstorms throughout the region later this morning
and into the afternoon and evening hours.  Model guidance from the
NAM3K has been keen on driving initial storms currently over
southern Mississippi through SE Alabama by mid morning, which will
follow by another round of multicellular activity throughout the
afternoon hours across much of the region along the cold front.  The
HRRR; however, has been consistently depicting the current storm
activity over Mississippi diving south into the Gulf, which would
create a shadow of stratiform rain and an upper level cirrus deck
across the region, which seems to inhibit most afternoon
thunderstorm activity across the region.  This has been observed in
several model runs of the HRRR, and clearly shows a cold pool
dominant environment across coastal Alabama and extreme western
portions of the Florida Panhandle throughout much of the day.  Given
the model disagreement, there is some uncertainty on the overall
evolution of showers and thunderstorms throughout the day today;
however, chances of rain still remain high, especially across the
Florida Panhandle and SE Alabama.  Storm development east of the
Apalachicola river seems to be the largest question for later this
afternoon.  If enough breaks in the clouds can develop, there should
be sufficient instability across this portion of the forecast area,
as dewpoints have surged into the upper 60s and low 70s.  This
instability coupled with vorticity maxima propagating along the
predominantly zonal flow pattern should aid in thunderstorms later
this afternoon; however, given the HRRRs consistency there is still
some uncertainty in development.

Overall if storms do develop later this afternoon, the main threats
associated with these storms would be strong gusty severe winds at
times, and severe hail up to the size of quarters.

.SHORT TERM [Tuesday Through Wednesday]...

Position of the front Tuesday morning will be draped through
southeast Alabama and southern Georgia with little movement
through the day. Instability of around 1500 J/kg cape will extend
through our area by late Tuesday morning. Shear values will be
around 30 knots through the day and slightly increase Tuesday
night. Models dont show much fanfare Tuesday morning but with the
approach of a shortwave trough and associated forcing, showers
and storms do increase in the afternoon and overnight hours. SPC
has our area outlooked in a marginal risk Tuesday with main
threats of strong winds and isolated large hail. The front does
make a run for the coast Wednesday with showers and storms
continuing.

.LONG TERM [Wednesday Night Through Monday]...

Wednesday night the front gets a push finally into the Gulf waters
by upstream shortwave energy. Decent rain chances remain through
Thursday morning with chances decreasing from west to east
Thursday afternoon. A little elevated instability will remain
while surface instability is shunted south into the Gulf waters so
still have a mention of thunder Wednesday night into Thursday.
Friday into the weekend appear quiet with surface high pressure
ridging building in and troughing down the east coast. Moisture
is back on the increase for Monday with easterly flow and a
consolidating upstream storm system. Thursday highs will be cool
in the upper 60s to mid 70s with an overall warming trend through
the weekend with highs back in the mid 80s by Sunday.

.MARINE...

A cold front will slowly make its way into the Gulf waters by
Wednesday. Light to moderate south winds are expected through
Wednesday then winds turn to the northeast behind the front
beginning Thursday with winds ticking up to moderate levels and
seas increasing to 2 to 3 feet. Shower and thunderstorm chances
will remain each day through Thursday then a drying trend
beginning Friday.

.FIRE WEATHER...

A wet pattern will take over much of the region today. High
dispersions are expected across the extreme eastern Florida Big
Bend and portions of Georgia predominantly along and east of I75.
Given the wet pattern; however, there are no fire weather concerns
for the next several days as this pattern will be lingering
across the region.

.HYDROLOGY...

An increase in volumes coming out of Woodruff Dam has pushed the
Apalachicola River at Blountstown into low-end minor flood. The
river is expected to crest in the next several hours then fall
back below flood stage later today.

The next several days will bring good chances for showers and
thunderstorms to the area as a slow moving cold front inches into
the Gulf waters by Thursday. During this time, rainfall amounts
will average 1-3 inches with the heavier amounts trending north
and west of Marianna to Albany line. Of note, the past 24 hour
trends in QPF have increased throughout the area north of the
eastern Florida Big Bend with the biggest increases west of the
aforementioned line. Not out of the realm of possibility is
locally heavier amounts on the order of 4+ inches in southeast
Alabama and western Florida panhandle, which is plausible given
the slow frontal movement, high PWs, and several hi res models
depicting recent uptick in rainfall amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  86  68  84  61 /  30  50  30  60  30
Panama City   70  82  70  81  63 /  20  40  30  50  30
Dothan        66  83  67  77  56 /  20  60  50  70  40
Albany        67  86  66  77  55 /  20  60  50  70  40
Valdosta      67  87  67  82  59 /  20  50  30  70  30
Cross City    69  88  68  88  65 /  20  30  10  40  20
Apalachicola  70  82  70  81  65 /  20  30  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Oliver
MARINE...Scholl
FIRE WEATHER...Bunker
HYDROLOGY...Scholl

In the hours before

Local storm report, May 10, 9:05 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     LIGHTNING        1 S ALPINE HEIGHTS      30.73N 86.21W
05/10/2021                   WALTON             FL   FIRE DEPT/RESCUE

            *** 2 INJ ***
            WALTON CO. FIRE RESCUE REPORTED ACCIDENT ON
            I-10 NEAR MM81 CAUSED BY LIGHTNING STRIKING
            THE ROAD AND SENDING DEBRIS INTO A PICKUP
            TRUCK. TWO INJURIES REPORTED.

&&

PC
Special weather statement, May 10, 2:22 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Mon May 10 2021

FLZ014-015-026-114-102015-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Gulf FL-
322 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHWESTERN LIBERTY AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Port St. Joe, moving northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Port St. Joe, Mexico Beach, Honeyville, Highland View, Beverly, Jones
Homestead, Ward Ridge, Overstreet, Milltown, Howard Creek, Willis
Landing, Simmons Bayou, Beacon Hill, Dalkeith and Saint Joe Beach.

LAT...LON 2971 8532 2995 8547 2996 8545 2995 8542
      2993 8539 2999 8539 3011 8512 2985 8496
      2983 8502 2982 8502
TIME...MOT...LOC 1921Z 239DEG 49KT 2991 8529

04-MCD
Special weather statement, May 10, 2:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon May 10 2021

FLZ014-015-114-115-102015-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
350 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WESTERN
FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Port St. Joe, moving east at 35
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Franklin, Eleven Mile, Odena,
Cape San Blas, Indian Pass, Beverly, Milltown, Bay City, Apalachicola
Airport, Simmons Bayou, Hays Place, Fort Gadsden, Nine Mile, Buck
Siding, High Bluff, Thirteen Mile and Tilton.

LAT...LON 2964 8539 2992 8527 2994 8473 2972 8479
      2962 8511
TIME...MOT...LOC 1950Z 267DEG 49KT 2977 8518

04-MCD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:25 AM CDTSpecial Weather StatementTAEHolmes, Walton65 min
May 10, 6:43 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton47 min
May 10, 7:24 AM CDTSpecial Weather StatementTAEHolmes, Walton, Washington66 min
May 10, 8:08 AM CDTSpecial Weather StatementTAEJackson52 min
May 10, 12:40 PM CDTSpecial Marine WarningTAE95 min
May 10, 12:57 PM CDTSpecial Marine WarningTAE63 min
May 10, 1:30 PM CDTSpecial Marine WarningTAE77 min
May 10, 1:36 PM CDTSpecial Marine WarningTAE54 min
May 10, 1:53 PM CDTSpecial Marine WarningTAE37 min
May 10, 2:22 PM CDTSpecial Weather StatementTAEGulf53 min
May 10, 2:46 PM CDTSpecial Marine WarningTAE59 min
May 10, 3:10 PM CDTSpecial Weather StatementTAEFranklin50 min
May 10, 3:12 PM CDTSpecial Marine WarningTAE33 min
May 10, 3:38 PM CDTSpecial Marine WarningTAE67 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.